Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Jun 15, 2021, 6:39 PM MDT for Lake County, Montana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2021, 6:39 PM MDT (00:39 UTC)
- Expired
- Jun 15, 2021, 7:30 PM MDT
- In force
- 51 min
- Issued by
- NWS Missoula, MT
County Lake County, MT
The radar
The Missoula radar (KMSX), 75 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 0.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1478 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
076 WWUS85 KMSO 160039 SPSMSO Special Weather Statement National Weather Service Missoula MT 639 PM MDT Tue Jun 15 2021 MTZ001-003-160130- Flathead/Mission Valleys MT-Kootenai/Cabinet Region MT- 639 PM MDT Tue Jun 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAKE...EAST CENTRAL SANDERS AND SOUTHWESTERN FLATHEAD COUNTIES UNTIL 730 PM MDT... At 639 PM MDT, Doppler radar was tracking a strong thunderstorm 15 miles northeast of Plains, or 22 miles west of Polson, moving northeast at 55 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Polson, Jette, Rocky Point, Kerr, Big Arm, Turtle Lake, Kings Point, Hot Springs, Elmo, Lonepine, Camas, Dayton and Niarada. LAT...LON 4743 11472 4761 11485 4792 11434 4764 11405 TIME...MOT...LOC 0039Z 233DEG 46KT 4759 11461 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jun 15, 1:51 PM MDT, 4 hours 48 minutes earlier.
Area forecast discussion, Jun 15, 1:51 PM MDT, 4 hours 48 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
151 PM MDT Tue Jun 15 2021
.DISCUSSION...A surface cold front has stalled across the
Anaconda-Pintler Wilderness in southwest Montana this afternoon.
Out ahead of the surface frontal boundary, widespread critical
fire weather conditions have been observed across southwest
Montana. A Red Flag Warning remains in effect for the Beaverhead-
Deerlodge National Forest through midnight tonight. Please be
cognizant of any open flames and other typical fire starters as
new starts will have the potential to spread quickly.
Strong to severe thunderstorms are possible across north central
Idaho and northwest Montana (areas generally north of the I-90 and
Highway 200 corridors) late this afternoon and evening. Showers
and thunderstorms will initiate across northeast Oregon and north
central Idaho late this afternoon and will track northeastward
across northwest Montana this evening. Thunderstorms will develop
in a high shear, strongly forced environment as a shortwave trough
ejects across eastern Washington. Atmospheric instability will
act as a limiting factor on storm strength. Nonetheless,
convective allowing models (CAMs), suggest the potential for
isolated strong to severe thunderstorms, with wind gusts up to 60
mph and quarter inch hail being the primary storm threats. Keep a
close eye on weather conditions if you plan to head outdoors this
evening across northwest Montana.
A ridge of high pressure centered across the Four Corners region
will amplify across the Northern Rockies Wednesday through Friday.
This will place the region under a dry and warm westerly flow.
High temperatures will rebound above seasonal averages, with highs
reaching into the 80s across western Montana valleys and into the
low to mid-90s across lower elevations of central Idaho. Saturday
into Sunday, model guidance is hinting at another round of fire
weather concerns across southwest Montana. A trough will drop
south out of Canada, east of the Continental Divide, bringing an
increase in northwesterly winds.
Model ensemble guidance suggests a pattern change may occur
Tuesday into Wednesday next week. The Four Corners high will
break down as a high amplitude ridge develops off the western US
coast. A series of upper level disturbances will track southward
across Canada into the northern US. The bottom line is cooler
temperatures are likely during this period along with chances for
precipitation area wide. /Lukinbeal
&&
.AVIATION...Isolated strong to severe thunderstorms are possible
across north central Idaho and northwest Montana late this
afternoon and evening. Showers and thunderstorms will develop
across northeast Oregon before moving across north central Idaho
between 15/2200Z and 16/0100Z and across northwest Montana between
16/0100Z and 16/0400Z. These storms will move in the vicinity of
KGPI and KMSO. The primary storm threats include isolated wind
gusts up to 50 knots and quarter size hail. A surface cold front
has stalled across southwest Montana this afternoon. Gusty south-
southwest winds of 25-35 knots will continue across Lemhi County
and southwest Montana through 16/0600Z. Area wind and cloud cover
will slacken overnight as high pressure begins to establish across
the Northern Rockies. /Lukinbeal
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Red Flag Warning until midnight MDT tonight Deerlodge/West
Beaverhead...East Beaverhead.
ID...None.
&&In the hours before
Local storm report, Jun 15, 4:23 PM MDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
423 PM MDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL 1 N COTTONWOOD 46.06N 116.35W
06/15/2021 E0.88 INCH IDAHO ID PUBLIC
&&
RNLSpecial weather statement, Jun 15, 4:28 PM MDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Missoula MT
328 PM PDT Tue Jun 15 2021
IDZ007-152315-
Orofino/Grangeville Region ID-
328 PM PDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN IDAHO AND SOUTH
CENTRAL CLEARWATER COUNTIES UNTIL 415 PM PDT...
At 327 PM PDT, trained weather spotters reported a strong
thunderstorm 7 miles southeast of Nezperce, or 9 miles southwest of
Kamiah, moving northeast at 30 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Kooskia, East Kamiah, Glenwood and Winona.
LAT...LON 4617 11624 4615 11620 4618 11618 4622 11614
4621 11606 4623 11601 4625 11604 4626 11607
4627 11609 4641 11587 4624 11566 4605 11623
4613 11630
TIME...MOT...LOC 2227Z 233DEG 26KT 4613 11618Local storm report, Jun 15, 5:17 PM MDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
517 PM MDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND GST 4 N EAST KAMIAH 46.26N 116.01W
06/15/2021 E50 MPH IDAHO ID TRAINED SPOTTER
&&
RNLSpecial weather statement, Jun 15, 5:59 PM MDT, 40 minutes before
Special Weather Statement National Weather Service Missoula MT 459 PM PDT Tue Jun 15 2021 IDZ005-006-160045- Southern Clearwater Mountains ID-Northern Clearwater Mountains ID- 459 PM PDT Tue Jun 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN IDAHO AND EASTERN CLEARWATER COUNTIES UNTIL 545 PM PDT... At 458 PM PDT, Doppler radar was tracking a strong thunderstorm 30 miles northeast of Lowell, or 45 miles east of Kamiah, moving northeast at 50 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Idaho and eastern Clearwater Counties. LAT...LON 4630 11521 4638 11531 4662 11494 4643 11467 TIME...MOT...LOC 2358Z 230DEG 43KT 4642 11511
Special weather statement, Jun 15, 6:23 PM MDT, 16 minutes before
Special Weather Statement National Weather Service Missoula MT 623 PM MDT Tue Jun 15 2021 MTZ004-160115- Lower Clark Fork Region MT- 623 PM MDT Tue Jun 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MINERAL AND WEST CENTRAL MISSOULA COUNTIES UNTIL 715 PM MDT... At 622 PM MDT, Doppler radar was tracking a strong thunderstorm over Tarkio, or 13 miles southeast of Superior, moving northeast at 55 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Tarkio, Riverbend, Lozeau, Quartz, Cyr and Stark. LAT...LON 4690 11483 4704 11493 4727 11468 4705 11436 TIME...MOT...LOC 0022Z 226DEG 50KT 4704 11471
Special weather statement, Jun 15, 6:39 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Missoula MT 639 PM MDT Tue Jun 15 2021 MTZ001-003-160130- Flathead/Mission Valleys MT-Kootenai/Cabinet Region MT- 639 PM MDT Tue Jun 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAKE...EAST CENTRAL SANDERS AND SOUTHWESTERN FLATHEAD COUNTIES UNTIL 730 PM MDT... At 639 PM MDT, Doppler radar was tracking a strong thunderstorm 15 miles northeast of Plains, or 22 miles west of Polson, moving northeast at 55 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Polson, Jette, Rocky Point, Kerr, Big Arm, Turtle Lake, Kings Point, Hot Springs, Elmo, Lonepine, Camas, Dayton and Niarada. LAT...LON 4743 11472 4761 11485 4792 11434 4764 11405 TIME...MOT...LOC 0039Z 233DEG 46KT 4759 11461
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 6:23 PM MDT | Special Weather Statement | MSO | Mineral | 52 min |
| Jun 15, 7:14 PM MDT | Special Weather Statement | MSO | Flathead | 46 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.